MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482318570
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after insertion of the right side nail with blocker, screw pull out was confirmed in image examination.The screw has been removed and replaced.When the left side nail and screw were placed, it also pulled out during compression; the screw was removed and replaced by another, which had the head locked.The doctor removed the screw and chose not to put another.It was further reported that one of the screws did pull out of the head and after pullout verified, it was noticed that the ring on the inside of the screw had broken without large loose fragments.The surgical incision was washed.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via visual inspection.It was reported that the tulip disengaged while final tightening with the torque wrench and anti-torque key.The screw was returned in 2 pieces as the tulip was disengaged from the screw shank.The bottom of the tulip was deformed heavily on one side, indicating that the tulip head was over angulated in one direction.The damage on the screw shows that the tulip was over angulated until it eventually disengaged.Rod divot on the screw shank head indicates that the rod was perpendicular with the screw when final tightening occurred.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The plausible root cause of the event include excess torsional force, incorrect alignment, insufficient rod persuasion, or cantilever force applied to the tulip causing it to disengage from that side.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7910838
Report Number3005525032-2018-00060
Device Sequence Number11183348
Product Code NKB
UDI-Device Identifier04546540598646
UDI-Public04546540598646
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482318570
Device Lot NumberB77091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1